Fluoxetine is an antidepressant medication which belongs to the selective serotonin reuptake inhibitor (SSRIs) group. It is used to treat depression, anxiety disorder, obsessive-compulsive disorder (OCD), and panic attacks.
All the answers published in this website are written by verified medical doctors, therapists and health experts. The Content has been moderated by iCliniq medical review team before publication. Post your medical clarifications on iCliniq by choosing the right specialty and get them answered. Your medical queries will be answered 24/7 by top doctors from iCliniq.
What is the cause for having sudden mood changes and fear of losing people?
Query: Hi doctor, I often feel very low, anxious, and stressed. I try diverting myself, but I still get into a trance, where I feel sad. I am afraid of losing people, and keep thinking about what they think and how they feel. Even though they are not worthy of my sorry at times, I still apologize out of ... Read Full »
Answer: Hello, Welcome to icliniq.com. I can understand your concern. I do not think these are symptoms of multiple personalities. Your main symptoms are related to mood like low mood, feeling bad at times, and anxiousness. Fear of losing people is also related to depression. Your behavior to say so... Read Full »
How to become more energetic and active?
Query: Hi doctor, I am taking Stalopam 10 bd, Fludac 20 od and Alprax 0.5 od for anxiety and depression. I feel sleepy in daytime and frequent yawning. I feel fatigue and no energy or activeness. I am also on Olmesartan for high BP; Harty and Mactor EZ for high cholesterol levels. Kindly suggest some medic... Read Full »
Answer: Hi, Welcome to icliniq.com. I can understand your concern. You are suffering from anxiety and depressive disorder and are on 20 mg Escitalopram and 20 mg Fluoxetine per day.Both these drugs are SSRIs (selective serotonin reuptake inhibitor) and in my opinion there is no use in taking two SSRI drugs ... Read Full »
I am stressed and demotivated. Can I continue taking Fluoxetine?
Query: Hello doctor,I am 34 years old and single. I am seeing a clinical psychologist once in the two months I was previously visiting. She told me she always prefers face-to-face sessions. She was not happy when I mentioned that I had discontinued the medication, Fludac 40 mg, as advised by one of the doc... Read Full »
Answer: Hello, Welcome to icliniq.com. I can understand your concern. Based upon the information you have mentioned, it appears that you have some sort of a mood disorder, most likely a depressive disorder. Anhedonia, lack of interest, sadness, stress, lack of motivation, mood swings, etc., are symptoms... Read Full »
I suffer from severe anxiety and depression after my husband's death. Please help.
Query: Hi doctor, My current issues are depression and anxiety. Honestly, it all started when my husband passed on our son's 1st birthday. I have just let it build up, and now I cannot control how I feel. I cry over crazy things, and I get mad over little things. I cannot sleep at night because I have n... Read Full »
Answer: Hello, Welcome to icliniq.com. I am sorry for your loss. It is common to develop severe anxiety and depression after any significant loss in life. Prolonged grief results in the development of depression. Please try to keep yourself busy. Spend time outdoors with your son, which will help reduce... Read Full »
Why do I often experience difficulty in thinking and speech?
Query: Hello doctor, I am a 20 year old male. I have had speech difficulties since I was a kid. Now, it has progressed, and it is hard to say what I am thinking. I tend to have slow speech and thinking. Of late, it has been getting worse. I have to carefully think of what to say when I talk. I feel like ... Read Full »
Answer: Hello, Welcome to icliniq.com. I can understand your concern. I do not think it is Asperger syndrome. You are facing progressive difficulty in talking to some people, especially with your dad. You have mentioned that there is slowness of speech and you are not able to express what you want to s... Read Full »
Why do I get depressed about going home after the holidays?
Query: Hello doctor, I am a 20 year old female. I live in really good standards. But, I have been suffering from apathy and depression for four years and took five different medications namely Salipax, Cipralex, Cymbalta, Zoloft and now Prozac, which seems to be working. The first time I experienced depr... Read Full »
Answer: Hello, Welcome to icliniq.com. I can understand your concern. You developed what is known as a post-holiday depression or blues. To some extent, a worsening of mood is seen in a lot of individuals after a good holiday or after a good experience. In most individuals, this improves with time on its ow... Read Full »
Can I take antidepressants along with multiple sclerosis medications?
Query: Hello doctor, I have had multiple sclerosis for five years. I have been taking Tysabri once a month from four years. Recently, I have been more depressed. My psychologist suggests that I take Prozac for my depression. Does Prozac interact with Tysabri? I have read online that it is risky. I am attac... Read Full »
Answer: Hello, Welcome to icliniq.com. The study which you have mentioned is not a proper research study. The sample selection is random and there are many biases in this study. I could not find any specific study that discusses drug interactions between Tysabri (Natalizumab) and Prozac (Fluoxetine). But, o... Read Full »
Is Prozac a better alternative for Paroxetine?
Query: Hi doctor, I have been suffering from severe anxiety disorder for the past two years. It all started with a severe panic attack then I was diagnosed with acute hypochondriac. I have been always worrying about my heart health and fearing that any time I may get an attack. This has reduced my quality ... Read Full »
Answer: Hello, Welcome to icliniq.com. I can understand your concern. Hypochondriasis is a serious anxiety condition which cause severe symptoms and fear about health condition. Both Paroxetine and Prozac (Fluoxetine) are the drugs belonging to SSRI (selective serotonin reuptake inhibitor... Read Full »
How to get rid of anxiety, anticipation, and negative thoughts and improve focus?
Query: Hello doctor, My thoughts are always racing, and I cannot focus. I am always worried, and I think for the worse. I get emotional over things which happened in the past, every day. I have gained 20 lbs over the past year. I stress about going for trips or gatherings in advance, but in the end, I alwa... Read Full »
Answer: Hello, Welcome to icliniq.com. I can understand your concern. You have a problem with racing thoughts and always think worse. If these thoughts are unwanted, dominating, and are resulting in distress, then that could be due to anxiety or possibly these could be obsessive thoughts. These thoughts ar... Read Full »
My husband belittles me to avoid going out anywhere. How to change this one?
Query: Hello doctor, Is it normal to not want to be anywhere near your husband? He is not abusive in any way, he just belittles everyone around him. I do not want to go to work or anywhere, I just want to stay home while he is not at home. I am unhappy and I do not feel like myself. I just want to feel no... Read Full »
Answer: Hello, Welcome to icliniq.com. I can understand your concern. It is painful to have such feeling. Before going into the details, I would like to know few details. He is not abusive, but is there any particular dispute between both of you? You have mentioned that he belittles everyone. Does he belitt... Read Full »